Alert archive / New Mexico / Wind Advisories in 2018

Wind Advisory 32, NWS Albuquerque, NM

April 29, 2018

NWS Albuquerque, NM issued this wind advisory at Apr 29, 2018, 1:14 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2018, 1:14 PM MDT (19:14 UTC)
Expired
Apr 29, 2018, 7:00 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

149 
WWUS75 KABQ 291914
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
114 PM MDT Sun Apr 29 2018

NMZ502-505-300100-
/O.NEW.KABQ.WI.Y.0032.180429T1914Z-180430T0100Z/
Chuska Mountains-West Central Plateau-
114 PM MDT Sun Apr 29 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 7 PM MDT this evening. 

* LOCATION...Chuska Mountains and West Central Plateau.

* WINDS...Southwest 25 to 35 mph with gusts near 45 mph.

* TIMING...Through late this afternoon then tapering off around
  sunset.

* VISIBILITY...Locally reduced in dust prone areas.

* LOCAL IMPACTS...Strong cross winds will impact large and high
  profile vehicles. Light weight objects may be knocked over or
  tossed around the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ527-530-300100-
/O.NEW.KABQ.WI.Y.0032.180429T1914Z-180430T0100Z/
Raton Ridge/Johnson Mesa-Union County-
114 PM MDT Sun Apr 29 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 7 PM MDT this evening. 

* LOCATION...Raton Ridge/Johnson Mesa and Union County.

* WINDS...Southwest 25 to 35 mph with gusts near 45 mph.

* TIMING...Through late this afternoon then tapering off around
  sunset.

* VISIBILITY...Locally reduced in dust prone areas.

* LOCAL IMPACTS...Strong cross winds will impact large and high
  profile vehicles. Light weight objects may be knocked over or
  tossed around the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
1 follow-up statement
512 
WWUS75 KABQ 300052
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
652 PM MDT Sun Apr 29 2018

NMZ502-505-300200-
/O.EXP.KABQ.WI.Y.0032.000000T0000Z-180430T0100Z/
Chuska Mountains-West Central Plateau-
652 PM MDT Sun Apr 29 2018

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

Winds will continue to fall below advisory criteria this evening.
Therefore, the advisory will be allowed to expire. 

$$

NMZ527-530-300200-
/O.EXP.KABQ.WI.Y.0032.000000T0000Z-180430T0100Z/
Raton Ridge/Johnson Mesa-Union County-
652 PM MDT Sun Apr 29 2018

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

Winds will continue to fall below advisory criteria this evening.
Therefore, the advisory will be allowed to expire. However, gusts
near 40 mph will remain possible.

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 29, 11:38 AM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 29, 11:38 AM MDT, 1 hour 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1138 AM MDT Sun Apr 29 2018

.AVIATION...
18Z TAF CYCLE
Winds are picking up and will peak at around 20-30kts for most
locations with gusts up to 40kts possible this afternoon. Areas of
BLDU could reduce visibilities at times for western locations,
including KGUP, KFMN, KGNT this afternoon.Sct cumulus field has
already begun building over the central mtn chain with a few
lightning strikes already observed in the cluster moving off the
Sacramento's. Sct tstorms are expected across the east, potentially
bringing strong downburst winds to KROW, KCVS, and KCVN this
afternoon and early evening. Convection should move off into TX
entirely by 03-06Z. South winds remain strong across the east
overnight into Monday.

24

&&

.PREV DISCUSSION...1123 AM MDT Sun Apr 29 2018...
.UPDATE...
Adjusting POPS up a little for this afternoon and evening on the
eastern plains, and adding large hail and damaging winds along the
TX border. 40

&&

.PREV DISCUSSION...319 AM MDT Sun Apr 29 2018...
.SYNOPSIS...
Southwest winds out ahead of a storm system over the Pacific
Northwest will increase today. The southwest winds will also result
in a dryline across far eastern New Mexico with the potential for a
few strong to severe thunderstorms. Strong winds return Monday and
Tuesday as the system over the Pacific northwest moves little. An
associated Pacific cold front will bring cooler temperatures to all
areas Wednesday along with a chance for showers and thunderstorms to
the northwest third. Cooler air will remain over the state Thursday
and Friday.

&&

.DISCUSSION...
A few light showers or sprinkles continue over eastern NM as of this
writing. Low level moisture will get forced ewd late this morning
and through early afternoon as increasing southwest winds aloft mix
downward. The dry airmass to the west and increasing winds will
result in a dryline over far eastern NM and the potential for strong
to severe storms this afternoon and overnight. Patchy blowing dust is
possible in western NM during the afternoon when winds will be
strongest. The strengthening winds are the result of a broad and
relatively deep upper level closed low over the PACNW and Inland NW.
This low will be slow to move during the next several days, keeping
strong southwest winds going most areas Monday/Tuesday and into
Wednesday across the east. GFS and ECMWF agree that a northerly jet
streak and associated short-wave trough dropping south just off the
west coast Monday night will morph the closed low, now over the
Great Basin, into a closed low over southern NV Tuesday. Showers and
thunderstorms ahead of this feature will favor the northwest third
of the state beginning Tuesday night and continuing through at least
Wednesday night. The associated surface cold front is progged to move
through the western half of the state Wednesday and through the
eastern half Wednesday night. Cooler than average high temperatures
are forecast for the western two thirds Wednesday, all areas
Thursday, with a slow warm up expected Friday into the weekend.

Models agree that another closed upper low/trough will drop into the
PACNW and Inland NW sometime next weekend but disagree on timing.
Both models bring the low/trough southward into the Great Basin but
the ECMWF is deeper and farther south. Current satellite
observations as well as model forecasts in the tropical EPAC lend
credence to the ECMWF solution. Also, ensemble progs from the GFS and
ECMWF for the MJO have it strengthening and returning to phase 1
next weekend. Could this be just what that doctor ordered with regard
to a wetter pattern for NM in early May? Perhaps but don't hold your
breath.

33

&&

.FIRE WEATHER...
A fire growth pattern is in place, with numerous lightning strikes
across western New Mexico yesterday and a dry/unstable airmass
forecast to spread across much of the state today as a Pacific
trough/low makes eastward progress across the Intermountain West. By
this evening, a lee side trough is forecast to deepen to near 992mb
across eastern Colorado and our mixing heights will be between 14-
18k feet agl. A Red Flag Warning is in effect across much of the
area today and we added the Middle Rio Grande Valley. Although Gulf
moisture will provide good/excellent humidity recovery across
portions of the Eastern Plains tonight, most of the area will be
poor to fair. More of the same Monday, with the lee side trough
forecast to deepen to near 991mb across eastern Colorado. A Fire
Weather Watch is in effect for Monday for all but northwest and
north central New Mexico.

Tuesday is looking like another critical fire weather day ahead of
an approaching Pacific low and associated cold front, but may be
limited to central and eastern portions of the area while moisture
increases across western New Mexico. Moisture advection will result
in increased humidity and chances for wetting rain Wednesday as the
low/trough nears western New Mexico, but the East Central Plains may
hit critical threshold again. Below normal temperatures are forecast
Thursday behind the Pacific front, but warming is forecast Fri/Sat
as a ridge builds over the Desert Southwest.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for the following
zones... NMZ101-103-105>107-109.

Fire Weather Watch from Monday morning through Monday evening for
the following zones... NMZ103>109.

&&
Hazardous weather outlook, Apr 29, 3:12 AM MDT, 10 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
312 AM MDT Sun Apr 29 2018

NMZ501>540-301130-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
312 AM MDT Sun Apr 29 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A few strong to severe storms are possible near the Texas border
this afternoon and evening, with large hail and damaging winds being
the primary threats.

A red flag warning is in effect this afternoon and early evening for
much of central New Mexico where low relative humidity values
combined with strong south winds will create critical fire weather
conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Critical fire weather conditions are possible Monday afternoon and
early evening across a larger portion of central and northern New
Mexico, with windier conditions forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:25 PM MDTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more24 hr
Apr 29, 2:25 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more30 hr
Apr 29, 2:57 PM MDTSevere Thunderstorm WarningABQCurry48 min
Apr 29, 3:18 PM MDTSevere Thunderstorm WarningABQCurry42 min
Apr 29, 3:23 PM MDTSpecial Weather StatementABQQuay37 min
Apr 29, 3:35 PM MDTSpecial Weather StatementABQDe Baca25 min
Apr 29, 3:42 PM MDTAreal Flood AdvisoryABQCurry93 min
Apr 29, 3:44 PM MDTSevere Thunderstorm WarningABQCurry46 min
Apr 29, 3:56 PM MDTSevere Thunderstorm WarningABQCurry64 min
Apr 29, 3:59 PM MDTSpecial Weather StatementABQQuay31 min
Apr 29, 4:23 PM MDTSpecial Weather StatementABQDe Baca37 min
Apr 29, 4:36 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay, Roosevelt22 min
Apr 29, 4:43 PM MDTSpecial Weather StatementABQChaves32 min
Apr 29, 4:53 PM MDTSpecial Weather StatementABQQuay37 min
Apr 29, 5:29 PM MDTSpecial Weather StatementABQCurry16 min
Apr 29, 5:45 PM MDTSpecial Weather StatementABQCurry15 min
Apr 29, 5:48 PM MDTSevere Thunderstorm WarningABQRoosevelt31 min

Nearby

Wind Advisories in New Mexico, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.